Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Jackson, MS

May 24, 20154 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 24, 2015, 11:43 PM CDT for 4 counties in Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2015, 11:43 PM CDT (04:43 UTC)
Expired
May 25, 2015, 3:45 AM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:00 AM CDTFLASH FLOODClinton, MSWATER COVERING A YARD AND DRIVEWAY AND ENTERING A GARAGE IN CLINTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WGUS54 KJAN 250443
FFWJAN
MSC049-089-121-163-250845-
/O.NEW.KJAN.FF.W.0025.150525T0443Z-150525T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 345 AM CDT
    
* AT 1140 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ESTIMATES OF ONE TO FOUR INCHES 
  OF RAIN HAVE FALLEN OVER THE WARNED AREA IN THE PAST 4 HOURS. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JACKSON...CLINTON...PEARL...MADISON...RIDGELAND...CANTON...BYRAM...
  FLOWOOD...RICHLAND...BENTON...FLORENCE...RAYMOND...FLORA...
  VAUGHAN...MYRLEVILLE...POCAHONTAS...MONTEREY...GLUCKSTADT...
  ANNANDALE AND BENTONIA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER NEXT 2 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3208 9015 3215 9047 3277 9036 3295 9017
      3290 9001 3259 9011 3237 9001 3216 9004

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:55 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 24, 8:55 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT SUN MAY 24 2015

.UPDATE...FIRST OFF...WANTED TO CONFIRM THAT TORNADO WATCH #204 HAS
INDEED EXPIRED FOR ALL OF OUR COVERAGE REGION. IT WAS LOCALLY
EXTENDED FOR SOME LOCATIONS TO OUR SOUTH BY THE NEW ORLEANS
OFFICE...WHICH RESULTED IN SOME CONFUSION.

BUT DESPITE THE WATCH EXPIRING FOR OUR REGION THE POTENTIAL FOR
LOCALLY HEAVY RAIN...THUNDERSTORMS AND EVEN A LINGERING POTENTIAL
FOR A STRAY SEVERE STORM WILL REMAIN WELL INTO TONIGHT. CURRENT
ANALYSIS REVEALS IMPRESSIVE NORTHWARD GULF MOISTURE TRANSPORT UP
(AND A LITTLE TO THE EAST OF) THE MS RIVER AXIS WITH A SLOW MOVING
UPPER LEVEL TROUGH AXIS MOVING INTO THE LOWER MS VALLEY.
PRECIPITABLE WATER VALUES IN EXCESS OF 1.75 INCHES (VERY HIGH FOR
THE DATE) ARE COINCIDENT WITH THIS MOISTURE TRANSPORT AXIS AND THE
JUXTAPOSITION OF MOISTURE...LIFT...AND INSTABILITY WILL BRING
POTENTIAL FOR TRAINING THUNDERSTORMS WELL INTO TONIGHT ACROSS THE
HEART OF OUR REGION. SHEAR LEVELS ARE SUCH THAT EVEN WITH MLCAPE
VALUES UNDER 1000 J/KG A STRAY SEVERE STORM CANNOT BE RULED OUT AND
INDEED MANY STORMS WILL CONTAIN WIND GUSTS UP TO 45 MPH.
FORTUNATELY...LATEST HRRR HIRES OUTPUT SUGGESTS AXIS OF HEAVIEST
RAIN (AND MOISTURE TRANSPORT) ASSOCIATED WITH SAID TROUGH WILL
ADVANCE SLOWLY THROUGH THE REGION OVERNIGHT AND WILL LIKELY BE
EXITING TO THE EAST BY DAYBREAK. IF THIS AXIS WERE EXPECTED TO STALL
THE POTENTIAL FOR HEAVY RAIN ISSUES OVERNIGHT WOULD GO WAY UP...BUT
EVEN WITH THAT NOT ANTICIPATED THERE IS STILL SOME POSSIBILITY OF
FLASH FLOODING (WHICH WAS MENTIONED IN THE UPDATED HWO). /BB/

&&

.AVIATION...VFR TO MVFR CONDITIONS AND OCCASIONALLY GUSTY SOUTH TO
SOUTHEAST WINDS ARE EXPECTED THROUGH TOMORROW MORNING ALTHOUGH THERE
WILL BE SCATTERED TO NUMEROUS SHOWERS AND STORMS MOVING FROM SOUTH
TO NORTH THROUGH TONIGHT AND SOME OF THESE STORMS WILL BRING BRIEF
POTENTIAL FOR CEILINGS AND VIS RESTRICTION IFR OR WORSE. EXPECT
ADDITIONAL NUMEROUS STORMS TOMORROW (ESPECIALLY LATE) WITH OF COURSE
POTENTIAL HAZARDS FOR EXCLUSIVELY VFR TRAFFIC. /BB/

&&

.PREV DISCUSSION... /ISSUED 437 PM CDT SUN MAY 24 2015/

DISCUSSION...
SHORT TERM...SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS
THE AREA WITH DAYTIME HEATING AND AIDED BY BROAD UPPER TROUGHING OVER
THE WESTERN 2/3RDS OF THE COUNTRY AND A MID LEVEL SHORTWAVE PASSING
THROUGH THE RED RIVER VALLEY. WHILE CONVECTION HASN'T BEEN
PARTICULARLY DEEP SO FAR TODAY...SOME OF THE STORMS HAVE STILL BEEN
EFFICIENT WIND PRODUCERS. TORNADO WATCH 204 HAS BEEN POSTED FOR ALL
OF OUR LA PARISHES/AR COUNTIES AND PORTIONS OF WEST/CENTRAL MS.
HOWEVER THE OVERALL TORNADO THREAT APPEARS TO BE ON THE LOW END...
ESPECIALLY WITH EASTWARD EXTENT. LATEST SPC MESOANALYSIS SHOWS
RATHER MARGINAL SRH AND MID LEVEL LAPSE RATES ACROSS MOST OF THE
CWA...WITH NEITHER EXPECTED TO SUBSTANTIALLY INCREASE OVER THE NEXT
FEW HOURS PER SPC SSEO/RECENT RAP RUNS. BUFR SOUNDING ANALYSIS/VWPS
ARE MOSTLY UNIDIRECTIONAL. HOWEVER DEEP LAYER/EFFECTIVE BULK SHEAR IS
INCREASING OVER MUCH OF THE DELTA...SO THERE IS GREATER CONCERN FOR
POTENTIAL DAMAGING WINDS THROUGH THE REMAINDER OF THE AFTERNOON INTO
THE EVENING.

EVEN AS THE SHORTWAVE PULLS AWAY FROM THE REGION...SCATTERED
CONVECTION WILL REMAIN POSSIBLE OVERNIGHT INTO MONDAY AS MID/UPPER
FLOW WILL BE NEARLY MERIDIONAL THUS NOT GIVING ACTIVITY MUCH OF AN
EASTWARD PUSH OUT OF OUR AREA. ANOTHER MID LEVEL SHORTWAVE WILL SWING
ACROSS THE LOWER PLAINS/MS VALLEY MONDAY NIGHT INTO EARLY TUESDAY.
BEST POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A
TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF
STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. SIMILARLY WE MAY
SOME CONVECTION BECOME REINVIGORATED FARTHER EAST ACROSS A LARGER
PORTION OF THE CWA DURING THE DAYTIME TUESDAY AS STRONGER FORCING
SPREADS EASTWARD.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ESPECIALLY OVER THE WESTERN HALF OF THE AREA AS PWATS INCREASE TO
AROUND 1 3/4 INCH. IT APPEARS WIDESPREAD AMOUNTS WILL BE LOW ENOUGH
TO PRECLUDE A NOTABLE FLOOD THREAT OVER THE NEXT 24 HOURS. HOWEVER
FLOODING COULD BECOME A GREATER CONCERN MONDAY INTO TUESDAY AS THE
ATMOSPHERE REMAINS VERY MOIST (PWATS INCREASING TO AROUND 2 IN) AND
THE GROUND WILL HAVE BECOME MORE SATURATED DUE TO RAIN FROM
TODAY/TONIGHT. /DL/

LONG TERM...AS WE GO INTO THE REST OF THE PERIOD WE WILL SEE SOME
HEIGHT RISES AS WE GO TOWARD A MORE DIURNAL DRIVEN REGIME FOR MAINLY
AFTERNOON AND EARLY EVENING CONVECTION. THE MEAN RIDGE WILL FLUCTUATE
SOME DURING THE REST OF THE PERIOD./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  81  70  81 /  87  62  46  76
MERIDIAN      69  80  69  80 /  46  63  40  79
VICKSBURG     71  84  71  81 /  95  60  67  79
HATTIESBURG   71  81  71  82 /  62  71  42  73
NATCHEZ       71  84  71  81 /  90  66  66  77
GREENVILLE    70  83  70  80 /  89  69  74  78
GREENWOOD     71  83  70  79 /  92  66  58  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/17
Hazardous weather outlook, May 24, 8:30 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT SUN MAY 24 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>050-053>056-059>066-072>074-260130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
830 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

A FEW SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT
ACROSS MUCH OF THE REGION. WIND GUSTS OF 60 MPH AND HAIL TO THE SIZE
OF QUARTERS WILL BE THE PRIMARY SEVERE THREAT. LOCALLY HEAVY RAIN
UP TO 2 TO 3 INCHES WILL ALSO CANNOT BE RULED OUT AN IN AREAS OF
HEAVIEST RAIN FLASH FLOODING IS A POSSIBILITY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
ONCE AGAIN MONDAY NIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55.
WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH
LOCALLY HEAVY RAINFALL. FLASH FLOODING AND A TORNADO OR TWO CANNOT
BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND MONDAY NIGHT THROUGH TUESDAY NIGHT.

MSZ029>033-038-039-045-046-051-052-057-058-260130-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
830 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY
THROUGH TUESDAY NIGHT.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 24, 9:56 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT SUN MAY 24 2015

MSZ059-061-062-250330-
FRANKLIN MS-LINCOLN MS-JEFFERSON MS-
956 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHWESTERN
LINCOLN AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 1030 PM CDT...

AT 955 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LITTLE SPRINGS...OR 14 MILES NORTH OF LIBERTY...MOVING NORTH AT
40 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LITTLE SPRINGS AROUND 1000 PM CDT.
  BUDE AROUND 1005 PM CDT.
  MCCALL CREEK AROUND 1010 PM CDT.
  NEW HOPE AROUND 1015 PM CDT.
  UNION CHURCH AROUND 1025 PM CDT.
  PLEASANT HILL...MCBRIDE...CASEYVILLE AND BLUE HILL AROUND 1030 PM
CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3135 9092 3178 9089 3176 9074 3170 9073
      3170 9058 3135 9069
TIME...MOT...LOC 0255Z 189DEG 36KT 3137 9081

EC
Special weather statement, May 24, 10:00 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CDT SUN MAY 24 2015

MSZ026>028-037-250330-
ATTALA MS-CARROLL MS-GRENADA MS-MONTGOMERY MS-
1000 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL...
MONTGOMERY...ATTALA AND GRENADA COUNTIES UNTIL 1030 PM CDT...

AT 959 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MALMAISON TO NEAR
VAIDEN TO MCADAMS...AND MOVING NORTH AT 40 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NORTH CARROLLTON...TEOC AND MALMAISON AROUND 1005 PM CDT.
  AVALON AROUND 1010 PM CDT.
  WINONA...LEFLORE AND JEFFERSON AROUND 1015 PM CDT.
  HOLCOMB AROUND 1025 PM CDT.
  GRENADA...DUCK HILL...BEW SPRINGS...POPLAR CREEK AND ELLIOTT AROUND
1030 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3371 8963 3327 8948 3293 8966 3293 8971
      3316 8979 3321 8975 3323 8982 3348 9010
      3361 9011 3381 9006 3382 8993 3390 8992
      3390 8987
TIME...MOT...LOC 0259Z 198DEG 35KT 3353 9005 3332 8979 3302 8969

EC
Local storm report, May 24, 10:04 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/24/2015                   JONES              MS   EMERGENCY MNGR

            REPORT OF SOME TREES AND POWERLINES DOWN. ONE TREE FELL
            ON A HOME ON 4TH STREET WITH NO INJURIES. ALSO SOME TREES
            DOWN SCATTERED NEAR SHARON AND SHADY GROVE JUST NORTH OF
            LAUREL.

0310 PM     TSTM WND DMG     MACON                   33.11N 88.56W
05/24/2015                   NOXUBEE            MS   LAW ENFORCEMENT

            SEVERAL TREES AND MANY BRANCHES BLOWN DOWN AROUND TOWN.
            TIME ESTIMATED BY RADAR.

0345 PM     TSTM WND DMG     RAYVILLE                32.47N 91.76W
05/24/2015                   RICHLAND           LA   LAW ENFORCEMENT

            REPORT OF NUMEROUS TREES DOWN IN THE WESTERN PARTS OF THE
            PARISH...WITH SOME ON ROADS AND ONE ON THE RAILROAD
            TRACKS.

0345 PM     TSTM WND DMG     RAYVILLE                32.47N 91.76W
05/24/2015                   RICHLAND           LA   UTILITY COMPANY

            UTILITY LINES DOWNED

0348 PM     TSTM WND GST     3 NW RAYVILLE           32.50N 91.80W
05/24/2015  M51.00 MPH       RICHLAND           LA   MESONET

            MEASURED BY PRIVATE WEATHER STATION

0406 PM     TSTM WND DMG     CALEDONIA               33.68N 88.33W
05/24/2015                   LOWNDES            MS   BROADCAST MEDIA

            TREES DOWNED AROUND CALEDONIA

0407 PM     TSTM WND GST     BASTROP                 32.77N 91.91W
05/24/2015  E50.00 MPH       MOREHOUSE          LA   EMERGENCY MNGR

            REPORT OF A TREE DOWN ON THE SOUTH SIDE OF BASTROP NEAR
            HWY 139 AND 165.

0418 PM     TSTM WND DMG     4 SE OAK GROVE          32.82N 91.34W
05/24/2015                   EAST CARROLL       LA   LAW ENFORCEMENT

            TREES DOWN ON LANES FERRY AND HIGHLAND ROAD.

0418 PM     TSTM WND DMG     4 W BENTONIA            32.64N 90.43W
05/24/2015                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWNED ALONG MS HIGHWAY 433 NEAR MARTIN RD

0420 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
05/24/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            LARGE TREE LIMB ON A HOUSE IN OAK GROVE. TREE DOWN ON HWY
            2 AND HWY 589 SW OF OAK GROVE.

0425 PM     TSTM WND GST     BOVINA                  32.35N 90.73W
05/24/2015  E50.00 MPH       WARREN             MS   BROADCAST MEDIA

            TREE DOWN ON INTERSTATE 20 WESTBOUND...BLOCKING BOTH
            LANES...EAST OF VICKSBURG NEAR BOVINA. REPORT RELAYED VIA
            SOCIAL MEDIA.

0425 PM     TSTM WND DMG     3 ENE VICKSBURG         32.35N 90.82W
05/24/2015                   WARREN             MS   BROADCAST MEDIA

            LINES DOWNED ALONG OLD HIGHWAY 80 NEAR BEECHWOOD

0443 PM     TSTM WND DMG     3 SSW EUDORA            33.08N 91.28W
05/24/2015                   CHICOT             AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWNED AT OLD KILBOURNE RD AND EVANS
            RD

0450 PM     TSTM WND DMG     EDEN                    32.99N 90.32W
05/24/2015                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWNED AT US 49E AND EDEN MAIN ST

0458 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
05/24/2015                   CHICOT             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED AROUND LAKE VILLAGE

0505 PM     TSTM WND DMG     5 NE LAKE VILLAGE       33.38N 91.23W
05/24/2015                   CHICOT             AR   LAW ENFORCEMENT

            TREES DOWNED

0515 PM     TSTM WND DMG     TCHULA                  33.18N 90.22W
05/24/2015                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWNED IN THE TCHULA AREA

0530 PM     TSTM WND DMG     ITTA BENA               33.50N 90.32W
05/24/2015                   LEFLORE            MS   EMERGENCY MNGR

            TREE FELL ON A HOME ON LAMAR STREET AND BUSTED A GAS
            LINE.

0531 PM     TSTM WND GST     4 NNE METCALFE          33.50N 90.99W
05/24/2015  M50.00 MPH       WASHINGTON         MS   ASOS

            MEASURED AT THE GREENVILLE ASOS SITE

0540 PM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
05/24/2015                   LEFLORE            MS   EMERGENCY MNGR

            TREE FELL ON GRAND BLVD IN GREENWOOD.

0545 PM     TSTM WND DMG     SCHLATER                33.64N 90.35W
05/24/2015                   LEFLORE            MS   EMERGENCY MNGR

            TREE DOWN ON HWY 442 IN SCHLATER.

0720 PM     TSTM WND DMG     3 W STANTON             31.61N 91.29W
05/24/2015                   ADAMS              MS   EMERGENCY MNGR

            TREES DOWNED NEAR THE NATCHEZ AIRPORT

0750 PM     TSTM WND GST     GEORGETOWN              31.87N 90.16W
05/24/2015  E50.00 MPH       COPIAH             MS   BROADCAST MEDIA

            ONE TREE WAS BLOWN DOWN ON HWY 28 WEST OF GEORGETOWN. CAR
            STRUCK THE DOWNED TREE. NO INJURIES OCCURRED.

&&

DCOX
Special weather statement, May 24, 10:28 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN MAY 24 2015

MSZ054-061>063-250415-
FRANKLIN MS-LAWRENCE MS-COPIAH MS-LINCOLN MS-
1028 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN COPIAH...NORTHEASTERN
FRANKLIN...LINCOLN AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 1115 PM
CDT...

AT 1027 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CASEYVILLE TO NEAR
MOUNT HERMAN...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ALLEN...CASEYVILLE AND PLEASANT HILL AROUND 1035 PM CDT.
  BARLOW AROUND 1045 PM CDT.
  GLANCY AROUND 1050 PM CDT.
  DENTVILLE AROUND 1100 PM CDT.
  JAYESS AROUND 1105 PM CDT.
  TOPEKA AROUND 1110 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAUREGARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3135 9011 3135 9059 3162 9074 3172 9074
      3205 9060 3204 9046 3134 9009
TIME...MOT...LOC 0327Z 204DEG 36KT 3166 9069 3100 9034

BYB
Special weather statement, May 24, 10:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT SUN MAY 24 2015

MSZ026-028-029-250400-
WEBSTER MS-GRENADA MS-MONTGOMERY MS-
1031 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...WESTERN
WEBSTER AND EASTERN GRENADA COUNTIES UNTIL 1100 PM CDT...

AT 1030 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SCOBEY TO NEAR
KILMICHAEL...AND MOVING NORTH NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SWEATMAN AROUND 1050 PM CDT.
  EMBRY AROUND 1055 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3387 8977 3387 8951 3372 8951 3372 8928
      3329 8952 3385 8988 3390 8989 3390 8977
TIME...MOT...LOC 0330Z 199DEG 40KT 3387 8984 3342 8954

BYB
Special weather statement, May 24, 11:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CDT SUN MAY 24 2015

MSZ042-043-048-250445-
YAZOO MS-HINDS MS-MADISON MS-
1109 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MADISON...EAST CENTRAL
YAZOO AND EASTERN HINDS COUNTIES UNTIL 1145 PM CDT...

AT 1109 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MYRLEVILLE TO NEAR
CRYSTAL SPRINGS...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  VAUGHAN AROUND 1130 PM CDT.
  TERRY AROUND 1135 PM CDT.
  JACKSON AND BYRAM AROUND 1145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3276 9024 3293 9009 3289 8999 3229 9016
      3229 9018 3225 9021 3220 9018 3218 9024
      3216 9024 3215 9025 3215 9024 3209 9025
      3209 9023 3208 9023 3205 9027 3205 9044
TIME...MOT...LOC 0409Z 219DEG 24KT 3274 9022 3199 9043

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson50 min
May 24, 7:24 PM CDTSpecial Weather StatementJANCopiah36 min
May 24, 7:54 PM CDTSpecial Weather StatementJANForrest36 min
May 24, 8:52 PM CDTSpecial Weather StatementJANLeflore23 min
May 24, 8:55 PM CDTSpecial Weather StatementJANMadison35 min
May 24, 9:14 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore46 min
May 24, 9:56 PM CDTSpecial Weather StatementJANFranklin34 min
May 24, 10:00 PM CDTSpecial Weather StatementJANAttala, Carroll, Grenada, Montgomery30 min
May 24, 10:28 PM CDTSpecial Weather StatementJANCopiah, Lincoln47 min
May 24, 10:31 PM CDTSpecial Weather StatementJANGrenada, Montgomery29 min
May 24, 11:09 PM CDTSpecial Weather StatementJANMadison36 min
May 25, 12:07 AM CDTSevere Thunderstorm WarningJANRankin38 min
May 25, 12:40 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison50 min
May 25, 4:26 AM CDTSpecial Weather StatementJANLauderdale34 min
May 25, 7:10 AM CDTRiver Flood WarningJANMadison, Yazoo4 days
May 25, 7:30 AM CDTSpecial Weather StatementJANOktibbeha45 min
May 25, 8:09 AM CDTSpecial Weather StatementJANClay36 min
May 25, 9:14 AM CDTSpecial Weather StatementJANKemper46 min
May 25, 9:37 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston27 min
May 25, 9:46 AM CDTSpecial Weather StatementJANChoctaw29 min
May 25, 10:30 AM CDTSpecial Weather StatementJANOktibbeha30 min
May 25, 10:48 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston42 min
May 25, 11:52 AM CDTSpecial Weather StatementJANOktibbeha38 min
May 25, 12:42 PM CDTSpecial Weather StatementJANLowndes48 min
May 25, 1:58 PM CDTRiver Flood WarningJANAttala, Holmes10 days
May 25, 2:15 PM CDTSpecial Weather StatementJANLawrence45 min
May 25, 2:34 PM CDTSpecial Weather StatementJANLincoln41 min
May 25, 2:45 PM CDTSpecial Weather StatementJANFranklin45 min
May 25, 3:18 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln42 min
May 25, 3:22 PM CDTSpecial Weather StatementJANSimpson23 min
May 25, 3:39 PM CDTSpecial Weather StatementJANAdams51 min
May 25, 3:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah35 min
May 25, 3:46 PM CDTSevere Thunderstorm WarningJANRankin44 min
May 25, 3:53 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson52 min
May 25, 4:38 PM CDTSevere Thunderstorm WarningJANWarren52 min
May 25, 5:55 PM CDTSpecial Weather StatementJANHumphreys35 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.